MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL HYDROPHILIC INTRODUCER SHEATH

MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL HYDROPHILIC INTRODUCER SHEATH
Model Number 10884450317621
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The returned unit show evidence of clinical use.The visual inspection confirmed the reported complaint.The root cause is attributed to the manufacturing process, and rough handling.A review of the device history record was performed, and no exception documents were found.A review of the complaint database was performed and no similar complaints for this lot number were found.
 
Event or Problem Description
The account alleges that during percutaneous transluminal access for a medical procedure, the hub of the introducer detached when the clinician was attempting to remove the access guidewire and the introducer.The physician was successful in retrieving the detached introducer from the access sheath and continued to use the sheath to successfully complete the procedure.No patient injury to report.

Brand Name
PRELUDE IDEAL HYDROPHILIC INTRODUCER SHEATH
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan,, ut
MDR Report Key10141384
Report Number1721504-2020-00036
Device Sequence Number14277910
Product Code DYB
UDI-Device Identifier10884450317621
UDI-Public10884450317621
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10884450317621
Device Catalogue NumberPID6F11021SC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1